Alert archive / California / Wind Advisories in 2016
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 21, 2016, 1:37 PM PST. It took effect at Jan 22, 2016, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 1:37 PM PST (21:37 UTC)
- In effect from
- Jan 22, 2016, 7:00 PM PST
- Expired
- Jan 23, 2016, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
203 WWUS76 KSTO 212137 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 137 PM PST THU JAN 21 2016 ...WINTER STORM TO BRING GUSTY WINDS FRIDAY AND SATURDAY... .THE NEXT IN A SERIES OF STORM SYSTEMS WILL MOVE THROUGH NORTHERN CALIFORNIA FRIDAY AND SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SACRAMENTO VALLEY. WINDS COUPLED WITH RAIN COULD BRING DOWN TREES AND CAUSE LOCAL POWER OUTAGES. CAZ015-016-063-064-066-221600- /O.NEW.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT... PARADISE 137 PM PST THU JAN 21 2016 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 10 AM PST SATURDAY. * TIMING...FRIDAY EVENING THROUGH SATURDAY MORNING. * WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH WITH LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
4 follow-up statements
473 WWUS76 KSTO 221409 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 609 AM PST FRI JAN 22 2016 ...WINTER STORM TO BRING GUSTY WINDS TODAY AND SATURDAY... .A PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA TODAY AND SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THIS EVENING THROUGH SATURDAY MORNING. WINDS COUPLED WITH RAIN COULD BRING DOWN TREES AND CAUSE LOCAL POWER OUTAGES. CAZ015-016-063-064-066-230030- /O.CON.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT... PARADISE 609 AM PST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY... * TIMING...THIS EVENING THROUGH SATURDAY MORNING. * WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH WITH LOCALLY HIGHER GUSTS POSSIBLE. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
994 WWUS76 KSTO 222201 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 201 PM PST FRI JAN 22 2016 ...WINTER STORM TO BRING GUSTY WINDS THROUGH SATURDAY MORNING... .A PACIFIC STORM SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA INTO SATURDAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THIS EVENING THROUGH SATURDAY MORNING. WINDS COUPLED WITH RAIN COULD BRING DOWN TREES AND CAUSE LOCAL POWER OUTAGES. THE STRONGEST WINDS WILL LIKELY BE FROM 9 PM THROUGH 1 AM...AS THE FRONTAL SYSTEM PASSES. CAZ015-016-063-064-066-231615- /O.CON.KSTO.WI.Y.0005.160123T0300Z-160123T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT... PARADISE 201 PM PST FRI JAN 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY... * TIMING...THIS EVENING THROUGH SATURDAY MORNING. STRONGEST 9 PM TO 1 AM. * WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH. LOCALLY MUCH HIGHER GUSTS FROM 9 PM AND 1 AM. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
131 WWUS76 KSTO 231342 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 542 AM PST SAT JAN 23 2016 ...WINTER STORM TO BRING GUSTY WINDS THROUGH LATE THIS MORNING... .A PACIFIC STORM SYSTEM WILL CONTINUE MOVING THROUGH NORTHERN CALIFORNIA TODAY. GUSTY SOUTH WINDS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SACRAMENTO VALLEY AND FOOTHILLS THROUGH LATE MORNING. WINDS COUPLED WITH RAIN COULD BRING DOWN TREES AND CAUSE LOCAL POWER OUTAGES. CAZ015-016-063-064-066-231800- /O.CON.KSTO.WI.Y.0005.000000T0000Z-160123T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT... PARADISE 542 AM PST SAT JAN 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * TIMING...THROUGH LATE THIS MORNING. * WINDS...SOUTH WIND 20 TO 30 MPH GUSTS TO 50 MPH. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS BLOWN AWAY. POSSIBLE TREE DAMAGE AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 25 MPH OR WIND GUSTS OF GREATER THAN 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
047 WWUS76 KSTO 231758 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 958 AM PST SAT JAN 23 2016 CAZ015-016-063-064-066-231900- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-160123T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT... PARADISE 958 AM PST SAT JAN 23 2016 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... WHILE WINDS WON'T BE AS STRONG AS EARLIER TODAY, GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS THE NORTHERN HALF OF THE SACRAMENTO VALLEY INTO THIS EVENING BEFORE DIMINISHING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:57 AM PST, 9 hours 40 minutes earlier.
Area forecast discussion, Jan 21, 3:57 AM PST, 9 hours 40 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 357 AM PST THU JAN 21 2016 .SYNOPSIS... Dry weather today before the next Pacific storm system moves into Norcal tonight. First wave hits tonight and Friday with another colder and stronger wave moving through Friday night and Saturday. Impacts will include gusty wind, possible urban and small steam flooding and hazardous travel, especially in the mountains. && .DISCUSSION... Lots of high clouds over the north state this morning with upper ridge axis just east of the state. Despite high cloud cover...enough radiational cooling to allow fog to from the central Sacramento valley southward into the northern San Joaquin. With extensive high clouds...do not believe fog will become dense enough to become a significant issue. Upper ridge over the west coast should keep the CWA dry through the day today with daytime highs a few to several degrees above normal even with high and mid cloud cover. Pacific frontal system now along 130 west is forecast to start bringing precipitation to the north coast by early this evening then to the valley overnight. First snowfall over the higher Sierra is expected by Friday morning. Snow levels initially will start out fairly high at around 6000 feet so impacts to mountain travel will be mainly limited to pass levels. This first wave is expected to be a moderate precipitation producer with a half to an inch of rain in the valley through Friday afternoon and several inches of snowfall possible at the highest elevations. A second wave of precipitation moves into the north state by Friday evening so most areas will see little to no break in the rain and snow. As this second wave tracks through norcal it is expected to be a bit wetter than the first and with lower snow levels have more impact over the Sierra Nevada. Current snow level forecasts are between 4000 and 5000 feet by Saturday morning. Elevations as low as 5000 feet could see significant snowfall so lowered snow levels a bit on winter storm watch currently in affect. Up to 2 feet of snow is forecast at the higher elevations with up to 3 feet possible highest peaks between tonight and Saturday evening. With the main frontal band moving into the Sierra by Saturday afternoon...shower development over the central valley is likely. Surface based stability progs show slight instability throughout the valley as some sun likely breaks through so have included slight threat of thunderstorms across the valley and lower foothills for the Saturday afternoon hours. Showers end Saturday night with upper ridging building over the north state Sunday for another brief break in this wet weather pattern. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Amplified ridge builds over the West Coast Monday. Overrunning moisture may increase chances of precip Monday night through Tuesday over northern mountainous terrain as the next frontal system weakens as it slowly approaches the coast by late Tuesday. Ridging holds on Wednesday as the frontal boundary weakens and rides over the ridge. The next frontal boundary looks to flatten the ridge and increase chances northerly mountain precip on Thursday. At least patchy Valley fog is likely much of the week under the ridge. JClapp && .AVIATION... Pre-frontal cloudiness this morning with no precip showing yet offshore. Plenty of low level moisture in Valley has areas of IFR cig and vis from Glenn/Butte county down through Stanislaus county thru around 20Z. SFC-050 winds increase tonight into Friday. JClapp && .STO Watches/Warnings/Advisories... Winter Storm Watch from late tonight through Saturday afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:42 AM PST | Winter Storm Warning | STO | 51 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.